Aa
Aa
A
A
A
Close
4768456 tn?1358921474

At a loss, and scared?

So here is my story.. I am 30 years old, for the last 5 years I have had many health issues that has left me in pain in some form or fashion. Before that I have never once taken anything stronger than Advil for pain, Now, I have to take at least 1-1 1/2 of a 750g Vicodin a day ( a half at a time) to function because of pain. Well here is the problem I have. The very few times I am not in pain I dont take anything, But I find if I dont take anything I have withdrawals. I feel so very anxious, my legs ache and feel funny, I just in general feel like crap. I still have genuine pain, But I am fearing the time when I will (hopefully) never have anymore pain and no more require pain meds. Will this be my life for a while, having to live with withdrawals. Am I an addict? It scares me more so because as a matter of fact my own mother is actually an addict. I do not wanna be like her. She take so many pills a day, but she take nerve pills as well. She mixes pills and over medicates. I do not wanna end up like that. So I need help? How can I prevent myself from becoming worse than I am. I know I need them now for pain, but what do I do when the day comes when I don't need them anymore, but my body tells me I do or I will have withdrawals. Any advice would be helpful and appreciated. My life is hard enough without adding this too. Oy.
5 Responses
Sort by: Helpful Oldest Newest
4626633 tn?1382597122
The Ultram Jimi spoke of above, I have taken several times over the years for short periods of pain , less than 6 months. I had no issues.

So I was suprised when I joined here reading about people's trams addiction. I didn't know it was addicting. And many have said due to the anti depressive affect of trams, the withdrawls are the worse of any.

Many of us here started with legit pain, myself included. It stinks to have pain but worry about addiction if you want manageable pain.
I'm going off opiates, and back to epidurals, nerve burns, blocks, pt and try all that again. Then surgery.
I would not so blindly accepted the pain pill script if I only knew..

Glad your asking now (on low dose)
I'm new, the members that have been through all this are probably sleeping, but will help you with your questions tomorrow! :)
Helpful - 0
4626633 tn?1382597122
Well, are you running out prior to next prescription? Do they still control your pain? Have they messed up your life in any way?

Have you talked with your Dr about your concerns? Your at such a low dose, if you could manage the pain in other ways run.

But you say on and off them. By choice or just not having a steady Rx?

This is a great place to come!
Helpful - 0
547913 tn?1317355667
Wow you do have a lot going on InDeed, you should ask your Physician about a non narcotic drug called Ultram (Tramadol) it has opiate like properties without the dependency aspects of an opiate based drug. Again I highly recommend Physical Therapy and than working with a personnel trainer to Strengthen your Body and your Back it will also help your body produce endorphins which will help you feel much better. did you ever try Martial Arts? Martial Arts would be less expensive than a Personal Trainer and more Motivating as your usually in a class like setting. MA is also very good for "Self Discipline".
Helpful - 0
4768456 tn?1358921474
Oh boy where do I start. I have tooth pain, I have back pain (large chest) I have kidney pain, I have horrible migraines, not to mention because of my kidney disease I have RLS so my legs become very painful at night mostly. So yea. There ya go. I have been taking them for about 3 years now on and off for pain. btw.
Helpful - 0
547913 tn?1317355667
For me to help you I would need to know A: what type of pain are you having?, B: How long have you been taking Vicodin ES, days, months years? The 500 mg of acetaminophen that is in Vicodin ES is extremely toxic to your liver. The best advice I could give you right now is to try and titrate down (ween off) the Vicodin cut down to one pill for 2 weeks, than a half pill for 2 weeks, than a quarter of a pill for 2 weeks, than don't take "Any" Vicodin at all. For your pain management I would recommend you speak to your Dr about seeing a licensed Physical Therapist. The sooner you get off the Vicodin, The Better. I am not a Dr but was dependent on Vicodin for 8 years of my life in the 1990's now I have been clean since 1999 and I work as an Emergency Medical Technician and will be attending Paramedic school this coming March.

                                                                Prayers and Blessings
                                                              

                                                                         jimi (lil wing =o)
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.